Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: smaller dosages can be therapeutic Lyrical13

Posted by sac on June 2, 2004, at 20:02:18

In reply to smaller dosages can be therapeutic griswald, posted by Lyrical13 on May 29, 2004, at 22:20:35

Absolutely!! I, too am bipolar II. I never got beyond 500 mgs on Depakote! I actually really liked it in the beginning. It was very calming for me, I felt grounded if that makes any sense. But anytime my Pdoc tried to raise the dose, I had a terrible side effect....DEPRESSION. It was terrible, I just wanted to cry, it was a feeling of total, utter despair and I told my doctor it's definately the med. I also tend to do ok on smaller doses of meds. I am currently on Lamictal but am going off for other reasons and I may end up going back to Depakote but will not be able to get to a high dose because of that side effect.


> I was very relieved to see others who are ultrasensitive also and get good effects with lower doses. I am trying to convince my pdoc that a much lower dose than usual will work for me. I have been working with him for just a few months (since Oct.) but have been very faithful about taking meds. I think he is skeptical because many folks with BP resist taking meds or quit. I keep telling him that I am very sensitive and often require only pediatric doses. He still doesn't believe me and keeps trying to convince me to take more. I have been keeping documentation of dose, my moods, side efffects, etc. I started on Depakote at the beginning of the month...he wanted my dose to eventually be 1000 mg. I thought it might be more like 500 or maybe 750. It did improve my mood...actually stabilize..I was a bit manic and am much better...but for the past couple weeks I've been a bit down. Wed. night I was even crying and so last night I increased to 1000mg from 750. I've been at 750 for a couple weeks. Today was awful. It was a beautiful bright sunny day adn I was at my friend's wedding and I am SO happy for her. There were lots of folks I know and enjoy being with at the reception...yet I found myself tearing up and feeling so sad and crying. Also headache, abdominal pains, diarrhea, nausea, VERY fatigued, weak. I am also a bit irritable and was violent toward the dog. This is very upsetting to me. I slept 10 hours last night and then took a 2 hr nap this afternoon. I think the Depakote is causing the depression and these other effects. I think 1000 mg is too much for me.
>
> Can Depakote cause depression? I'm wondering if I need a lower dose and maybe an AD to go with it. I see my counselor on Tuesday and she usually contacts my doc if it's between appts and there is a med issue. I will copy my documentation and hopefully that will help back up my sensitivity claims. It's just so frustrating for me that he doesn't take me seriously on this. I have been battling this disease for 13 years and have been on meds since 1996. And my track record on med sensitivity is on ALL types of meds, not just psychotropics.
>
> Anyone have any insight or any experience on dealing with a doc re: med sensitivity? How bout on depression and Depakote? I'm actually BP2 (biggest problem is depression with periods of hypomania)
>
> Thanks
>


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


[353169]

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:sac thread:350565
URL: http://www.dr-bob.org/babble/20040602/msgs/353169.html